Alert archive / Wyoming / Special Weather Statements in 2016
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Aug 7, 2016, 11:58 PM MDT for Natrona County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 11:58 PM MDT (05:58 UTC)
- Expired
- Aug 8, 2016, 12:30 AM MDT
- In force
- 32 min
- Issued by
- NWS Riverton, WY
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 152 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 6.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2779 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687
WWUS85 KRIW 080558
SPSRIW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1158 PM MDT SUN AUG 7 2016
WYZ020-022-080630-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
1158 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA COUNTY UNTIL
1230 AM MDT...
AT 1157 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF RED WALL TO NEAR
POWDER RIVER TO 16 MILES SOUTH OF HELL'S HALF ACRE. MOVEMENT WAS
EAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH WITH LOCALLY HIGHER GUSTS WILL BE
POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
GOLDENEYE RESERVOIR AROUND 1210 AM MDT.
ANTELOPE HILLS...EMIGRANT GAP AND NATRONA COUNTY AIRPORT AROUND
1230 AM MDT.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 181 AND 229.
LAT...LON 4272 10622 4274 10684 4276 10686 4275 10692
4279 10700 4278 10705 4300 10693 4329 10704
4349 10618 4320 10607 4308 10608
TIME...MOT...LOC 0557Z 257DEG 37KT 4323 10696 4302 10688 4282 10698
$$
BRAUNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:44 PM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 7, 9:44 PM MDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Riverton WY 944 PM MDT SUN AUG 7 2016 .UPDATE...Red Flag Warning posted for fire zones 277 and 289 for Monday afternoon into the early evening. A fire weather watch has also been posted for Tuesday for the entire forecast area. Showers and storms continue in the central and south. Most of the activity should be done by 07z, but in the south, the activity may go until 09z. 06z aviation discussion is included in this update. && Short Term...Tonight Through Monday (Issued 154 PM MDT) A strong pacific low pressure trough will bring widespread showers and thunderstorms across the west with scattered showers and thunderstorms east of the Continental Divide through tonight. Local heavy rain...large hail and strong wind gusts are expected. Areas of fog will develop in the valleys along rivers and lakes... especially in the west...late tonight and Monday morning. Clouds will decrease through the morning. Isolated showers and thunderstorms are expected mainly over the mountains Monday afternoon and early evening. Windy conditions with sharply lower relative humidity is expected monday afternoon and evening with potential critical fire weather conditions in fire weather zones 277 and 289. Long Term...Monday night Through Sunday Monday night will see clearing as dry air moves in across the west...south and central areas. Tuesday will be dry...windy and warmer continuing through Wednesday. showers and thunderstorms will move up from the south late Wednesday afternoon and evening continuing through Thursday and Thursday evening. A high pressure ridge will build up from the great basin into the northern Rockies Friday through Sunday with dry and warmer conditions expected. Aviation.../06Z Issuance/ Scattered showers and thunderstorms in the central and south until about 09z. Dry over the north overnight. Monday looks drier in the far west and south with very isolated showers or storms. East of the divide...some showers and storms will develop around 18z and move northeast across the region through 01z Tue. The best chance of afternoon and early evening storms would be from Buffalo to Casper mountain. Expecting the showers and storms to be over with by 06z Tue. Fire Weather... A strong pacific low pressure trough will bring widespread showers and thunderstorms across the west with scattered showers and thunderstorms east of the Continental Divide through tonight. Local heavy rain...large hail and strong wind gusts are expected. Areas of fog will develop in the valleys late tonight and Monday morning. Clouds will decrease through the morning. Isolated showers and thunderstorms are expected mainly over the mountains Monday afternoon and early evening. Windy conditions with sharply lower relative humidity is expected monday afternoon and evening with potential critical fire weather conditions in zones 277 and 289. Dry and windy conditions are expected Tuesday with warmer temperatures. && .RIW Watches/Warnings/Advisories... Red Flag Warning from noon to 8 PM MDT Monday for WYZ277-289. Fire Weather Watch in effect for Tuesday afternoon through Tuesday evening for Fire Weather Zones 140...275...276...277...278...279... 280...281...282...283...285...286...287...288...289...300...414... 415 AND 416. && SHORT TERM...C.Baker LONG TERM...C.Baker AVIATION...AR FIRE WEATHER...C.Baker
Hazardous weather outlook, Aug 7, 9:55 PM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 955 PM MDT SUN AUG 7 2016 WYZ001>020-022>030-090400- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 955 PM MDT SUN AUG 7 2016 ...RED FLAG WARNING FOR PORTIONS OF SOUTHWEST AND CENTRAL WYOMING MONDAY AFTERNOON AND EARLY EVENING... ...FIRE WEATHER WATCH FOR MOST OF THE WESTERN TWO THIRDS OF WYOMING TUESDAY AFTERNOON AND EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS. SOME STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY THROUGH WEDNESDAY...VERY DRY...WARM AND BREEZY CONDITIONS ACROSS SOUTH AND CENTRAL WYOMING WILL RESULT IN ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS. ISOLATED THUNDERSTORMS MONDAY AND WEDNESDAY WITH SOME STRONG WIND GUSTS POSSIBLE. THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME STRONG THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE URGED TO REPORT HAIL AND WIND GUSTS OVER 45 MPH. THANK YOU.
In the hours before
Special weather statement, Aug 7, 6:18 PM MDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 618 PM MDT SUN AUG 7 2016 WYZ009>011-016>020-022-080200- BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY- SOUTHEAST JOHNSON COUNTY-UPPER WIND RIVER BASIN-WIND RIVER BASIN- LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- INCLUDING THE CITIES OF...BUFFALO...KAYCEE...DUBOIS...RIVERTON... SHOSHONI...LANDER...JEFFREY CITY...CASPER 618 PM MDT SUN AUG 7 2016 ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE THIS EVENING ACROSS PORTIONS OF CENTRAL AND NORTHERN WYOMING...INCLUDING FREMONT...NATRONA...AND JOHNSON COUNTIES. THESE SHOWERS AND STORMS ARE MOVING NORTHEAST AT 40 MPH AND WILL BE ABLE TO PRODUCE WIND GUSTS OF 45 TO 55 MPH AT TIMES UNDER STRONGER CORES...IN ADDITION TO SMALL HAIL AND BRIEF HEAVY RAIN. SOME WIND GUSTS MAY OCCUR WELL AWAY FROM THE STORMS THEMSELVES. THESE SHOWERS AND STORMS SHOULD DECREASE IN COVERAGE AND INTENSITY AFTER 8 PM.
Special weather statement, Aug 7, 6:43 PM MDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 643 PM MDT SUN AUG 7 2016 WYZ009>011-016>020-022-080200- BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY- SOUTHEAST JOHNSON COUNTY-UPPER WIND RIVER BASIN-WIND RIVER BASIN- LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- INCLUDING THE CITIES OF...BUFFALO...KAYCEE...DUBOIS...RIVERTON... SHOSHONI...LANDER...JEFFREY CITY...CASPER 643 PM MDT SUN AUG 7 2016 ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE THIS EVENING ACROSS PORTIONS OF CENTRAL AND NORTHERN WYOMING...INCLUDING FREMONT...NATRONA...AND JOHNSON COUNTIES. THESE SHOWERS AND STORMS ARE MOVING NORTHEAST AT 40 MPH AND WILL BE ABLE TO PRODUCE WIND GUSTS OF 45 TO 55 MPH...WITH LOCALIZED GUSTS GREATER THAN 60 MPH AT TIMES...UNDER STRONGER CORES...IN ADDITION TO SMALL HAIL AND BRIEF HEAVY RAIN. SOME WIND GUSTS MAY OCCUR WELL AWAY FROM THE STORMS THEMSELVES. THESE SHOWERS AND STORMS SHOULD DECREASE IN COVERAGE AND INTENSITY AFTER 8 PM.
Special weather statement, Aug 7, 7:18 PM MDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 718 PM MDT SUN AUG 7 2016 WYZ014>016-023>025-080330- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-STAR VALLEY-SALT RIVER AND WYOMING RANGES- UPPER GREEN RIVER BASIN FOOTHILLS- INCLUDING THE CITIES OF...DUBOIS...AFTON...ALPINE... STAR VALLEY RANCH...THAYNE...PINEDALE 718 PM MDT SUN AUG 7 2016 SCATTERED THUNDERSTORMS WILL OCCUR THROUGH 930 PM ACROSS THESE LOCATIONS. A FEW STORMS MAY BE STRONG WITH SMALL HAIL...WIND GUSTS TO 40 MPH... BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. BE PREPARED FOR STORMS AND SEEK SAFE SHELTER INDOORS WHEN STORMS APPROACH YOUR LOCATION. WYZ028>030-080330- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 718 PM MDT SUN AUG 7 2016 SCATTERED THUNDERSTORMS WILL OCCUR OVER THE AREA UNTIL 1000 PM. A FEW STORMS MAY BE STRONG WITH SMALL HAIL...WIND GUSTS TO 45 MPH... BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. BE PREPARED FOR STORMS AND SEEK SAFE SHELTER INDOORS WHEN STORMS APPROACH YOUR LOCATION. AR
Special weather statement, Aug 7, 7:48 PM MDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 748 PM MDT SUN AUG 7 2016 WYZ016>020-022-080300- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER... JEFFREY CITY...CASPER 748 PM MDT SUN AUG 7 2016 WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE THIS EVENING ACROSS PORTIONS OF CENTRAL WYOMING...INCLUDING FREMONT AND NATRONA COUNTIES. THESE SHOWERS AND STORMS ARE MOVING NORTHEAST AT 40 MPH AND WILL BE ABLE TO PRODUCE WIND GUSTS OF 45 TO 55 MPH AT TIMES...IN ADDITION TO BRIEF HEAVY RAIN. SOME WIND GUSTS MAY OCCUR WELL AWAY FROM THE STORMS THEMSELVES. THESE SHOWERS AND STORMS SHOULD DECREASE IN COVERAGE AND INTENSITY AFTER 9 PM.
Special weather statement, Aug 7, 9:22 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 922 PM MDT SUN AUG 7 2016 WYZ014-015-019-025-026-028>030-080530- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- GREEN MOUNTAINS AND RATTLESNAKE RANGE- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...PINEDALE...LA BARGE... BIG PINEY...FARSON...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 922 PM MDT SUN AUG 7 2016 SCATTERED THUNDERSTORMS WILL OCCUR THROUGH 1100 PM ACROSS THESE LOCATIONS. A FEW STORMS MAY BE STRONG WITH SMALL HAIL...WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. BE PREPARED FOR STORMS. SEEK SAFE SHELTER INDOORS WHEN STORMS APPROACH YOUR LOCATION. AR
Special weather statement, Aug 7, 11:58 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1158 PM MDT SUN AUG 7 2016
WYZ020-022-080630-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
1158 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA COUNTY UNTIL
1230 AM MDT...
AT 1157 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF RED WALL TO NEAR
POWDER RIVER TO 16 MILES SOUTH OF HELL'S HALF ACRE. MOVEMENT WAS
EAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH WITH LOCALLY HIGHER GUSTS WILL BE
POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
GOLDENEYE RESERVOIR AROUND 1210 AM MDT.
ANTELOPE HILLS...EMIGRANT GAP AND NATRONA COUNTY AIRPORT AROUND
1230 AM MDT.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 181 AND 229.
LAT...LON 4272 10622 4274 10684 4276 10686 4275 10692
4279 10700 4278 10705 4300 10693 4329 10704
4349 10618 4320 10607 4308 10608
TIME...MOT...LOC 0557Z 257DEG 37KT 4323 10696 4302 10688 4282 10698
BRAUNThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:52 PM MDT | Red Flag Warning | RIW | Fremont, Lincoln, Natrona, Sweetwater, Uinta | 23 hr |
| Aug 7, 9:28 PM MDT | Fire Weather Watch | RIW | Big Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 6 more | 24 hr |
| Aug 8, 1:53 PM MDT | Special Weather Statement | RIW | Hot Springs | 37 min |
| Aug 8, 1:59 PM MDT | Special Weather Statement | RIW | Natrona | 31 min |
| Aug 8, 2:04 PM MDT | Special Weather Statement | RIW | 41 min | |
| Aug 8, 2:10 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs, Washakie | 50 min |
| Aug 8, 3:05 PM MDT | Special Weather Statement | RIW | Washakie | 25 min |
| Aug 8, 3:35 PM MDT | Special Weather Statement | RIW | Washakie | 25 min |
Nearby
Special Weather Statements in Wyoming, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.